Alert archive / Georgia / River Flood Warnings in 2025

River Flood Warning 116, NWS Atlanta, GA

August 5, 2025Morgan County, Newton County, Georgia

NWS Atlanta, GA issued this river flood warning at Aug 5, 2025, 7:57 AM EDT for Morgan County, Newton County, Georgia. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2025, 7:57 AM EDT (11:57 UTC)
Expired
Aug 5, 2025, 12:02 PM EDT
In force
4 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Morgan County, GA, Newton County, GA

The radar

The Atlanta radar (KFFC), 86 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River at Newborn Road near Newborn (NWBG1). The gauge peaked at 12.57 ft at Aug 6, 2025, 6:00 AM EDT.

actionminormoderate510152008/0508/06
Action stage
10 ft
Minor stage
12 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02220788, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 5, 6:44 AM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 5, 6:44 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
644 AM EDT Tue Aug 5 2025

...New 06Z Aviation Discussion...

.SHORT TERM...
(Today through Wednesday)
Issued at 324 AM EDT Tue Aug 5 2025

Key Messages:

 - A Flood Watch is in effect through this evening for the entire
   area except for extreme NW GA.

 - Additional rainfall totals of 2 to 4 inches with isolated
   higher amounts remain possible through Wednesday within the
   watch area.

 - Cool below normal temperatures will stick around through
   Wednesday with forecast high temperatures mainly in the 60s to
   lower 80s.

Current radar loop shows scattered showers and drizzle across
the region. We are still under the influence of the wedge of high
pressure that continues to build SW down the eastern seaboard.
This wedge is keeping things very stable across the CWA as we have
not seen much in the way of thunder over the past few days. This
wedge is expected to continue to dominate the weather pattern but
it is showing signs that it is beginning to weaken. We are still
seeing cool easterly flow across the state but we are seeing the
wedge begin to erode around the periferia. Most of north and
central GA will still see temps mainly in the 60s and 70s but we
will see getting back up into the middle 80s by Wed across central
GA. Deep moisture continues to move northward across the state
with PWs continuing in the 1.5" to 2.5" range through the short
term. Current QPF amounts are 1-2 inches Today and Wed across the
area with the highest amounts across central and eastern portions
of the state. Things tapper off on expected precipitation totals
Thu but this still gives us a 3 day total of 2-4 inches with
isolated higher amounts. WPC has placed the most of east and
central GA under a Slight risk area for flooding. We have also
continued with the flood watch across most of our CWA as well.

01

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 324 AM EDT Tue Aug 5 2025

Key Messages:

 - Flooding concerns linger into Thursday, with typical
summertime showers and storms returning over the weekend.

 - Temperatures climb back to near normal late week and over the
weekend.

The flooding concerns from over the next few days will linger
into Thursday as mid-level troughing stays over the TN Valley,
and a frontal boundary remains draped along the FL/GA border.
Atmospheric moisture will finally be on a downward trend from
what we are seeing through mid-week, with PWAT values generally
falling to 1.5-1.75" or less on Thursday. This, in combination
with large scale ascent from the nearby trough, will still
support scattered showers and thunderstorms, primarily during the
afternoon and evening hours. With soils being so saturated from
the rainfall leading up to this, we will have to watch out for
a localized flooding threat.

For Friday and over the weekend, the forecast has a bit of
uncertainty due to the potential development of a low pressure
system just off the Carolina coast. Model guidance consensus has
this low staying along the coast and lifting north, with a fairly
sharp moisture gradient across the state (PWAT values 1.2-1.5" in
north GA, and 1.7-2" in central GA). In this setup, we could
expect the typical diurnal summertime showers and storms, with
highest chances across central/eastern GA. It is worth mentioning
that a few solutions bring the low further inland, which would
increase shower and thunderstorm chances across the area.
Regardless of which situation plays out, any severe weather or
flooding threats during this time period would be low.

Early next week, guidance is in decent agreement on a mid-level
ridge building over the Southeast U.S. from the western Atlantic,
with a TUTT riding along its southern periphery across the
northeastern Gulf. This would bring better chances for showers
and thunderstorms, as well as localized flooding concerns.

Temperatures during the long term period will start off cooler
than normal with the lingering wedge, but will gradually warm
back up to around normal over the weekend into early next week.

Culver

&&

.AVIATION...
(12Z TAFS)
Issued at 554 AM EDT Tue Aug 5 2025

Another day under the wedge. IFR to MVFR ceilings with east winds
in the 6-12kt range. Will also see -RA and -DZ off and on all day.
VSBYs will also by up and down (MVFR to VFR) all day with the
precip.

//ATL Confidence...06Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  64  78  66 /  80  60  60  40
Atlanta         76  66  80  68 /  60  60  50  30
Blairsville     76  62  77  62 /  50  50  60  30
Cartersville    79  66  83  66 /  40  50  50  20
Columbus        83  70  84  69 /  80  60  70  30
Gainesville     74  64  78  66 /  70  60  50  30
Macon           83  69  83  69 /  70  70  70  40
Rome            80  66  84  66 /  40  40  40  20
Peachtree City  79  66  81  66 /  70  60  60  30
Vidalia         89  71  86  70 /  80  50  80  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for GAZ005>009-012>016-019>025-
027-030>039-041>062-066>076-078>086-089>098-102>113.

&&

SHORT TERM...01
LONG TERM....Culver
AVIATION...01
Hazardous weather outlook, Aug 5, 5:53 AM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
553 AM EDT Tue Aug 5 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
553 AM EDT Tue Aug 5 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous showers will bring locally heavy rainfall
to portions of the area through Tonight. Rainfall amounts of 1-2
inches with isolated higher amounts could lead to localized flash
flooding through Wednesday morning. Thus a Flood Watch is in
effect through this time. We could also see some thunderstorms
across portions of central GA but not expecting any severe storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated to scattered showers and thunderstorms are expected,
especially during the afternoon and evening hours, through most of
the week. Persistent rainfall through the weekend could pose a
flooding threat, particularly across central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 11:40 AM EDTSpecial Weather StatementFFCDodge, Pulaski50 min
Aug 5, 12:13 PM EDTSpecial Weather StatementFFCHenry32 min
Aug 5, 12:22 PM EDTRiver Flood WarningFFCGwinnett, Walton3 hr
Aug 5, 12:25 PM EDTSpecial Weather StatementFFCWilcox50 min
Aug 5, 12:54 PM EDTFlash Flood WarningFFCCrisp, Dooly, Pulaski, Wilcox6 hr
Aug 5, 1:19 PM EDTAreal Flood WarningFFCClayton, Henry3 hr
Aug 5, 1:25 PM EDTFlash Flood Warning Considerable damage threatFFCCrisp, Wilcox5 hr
Aug 5, 3:49 PM EDTRiver Flood WarningFFCGreene, Oconee, Oglethorpe53 hr
Aug 5, 4:49 PM EDTSpecial Weather StatementFFCJohnson26 min

Nearby

River Flood Warnings in Georgia, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.